Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 27, 2025, 5:40 PM EDT for Hamilton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2025, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 27, 2025, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2306 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:41 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 27, 1:41 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Morristown TN 141 PM EDT Fri Jun 27 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Saturday) Issued at 134 PM EDT Fri Jun 27 2025 Key Messages: 1. Scattered showers and storms mainly during the afternoon hours. Low probability of severe thunderstorms with gusty wind, heavy rain rates, and frequent lightning. 2. Heat and humidity remain especially this afternoon, but slightly below Heat Advisory criteria. Discussion: A weakness in the upper ridge across the region will result in slightly lower max temperatures (although still hot and humid summer conditions) and we should generally stay below Heat Advisory criteria. Still, heat index values around 100 are occurring is some valley locations mainly in the southern/central valley . It will be vital to continue to practice heat safety across the region, especially if outdoors for prolonged periods of time. Tomorrow should be a bit less hot than today. The weakness in the ridge will also allow more numerous mainly diurnally driven showers and thunderstorms than have been seen in recent days, although not everyone is guaranteed to see rainfall. MLCAPE values of 2000 to 3000+ J/kg and DCAPE between 800-1000 J/kg this afternoon will continue to support a few strong to severe thunderstorms with damaging downburst potential. PW values around 1.4 to 1.8 inches will support some heavy rain rates and the potential of some isolated flooding of low lying areas. Convective coverage will begin to diminish this evening with the loss of daytime heating. For tomorrow models show less instability than today but PW values will tick up more into the 1.5 to 1.9 inch range. We will see scattered to numerous showers and thunderstorms again especially with peak heating, and while the strong to severe storm threat will be lower given the more limited instability (HREF shows mean MUCAPES generally less than 2000 J/kg), a few storms may still become strong to marginally severe with damaging wind gusts the primary severe threat. In addition, given the plentiful moisture there will continue to be a threat of localized flooding. && .LONG TERM... (Saturday night through next Friday) Issued at 134 PM EDT Fri Jun 27 2025 Key Messages: 1. Higher rain chances into the early part of the week. Isolated strong or severe storms and localized flash flooding are possible each day, with the flooding risk highest Monday/Tuesday. 2. A cold front approaches the area Tuesday, with the possibility of less precipitation coverage Wednesday through Friday if the front moves southeast of the region. Discussion: The weakness in the ridge will continue to produce quite a bit of mainly diurnally driven convection Sunday afternoon and evening. A few strong to severe pulse thunderstorms will be possible again in the afternoon with the primary risk being damaging winds. PW values will generally range from 1.7 to 1.9 inches Sunday. This will produce some moderate to heavy rainfall rates with a threat of localized flooding. Model and ensemble guidance indicates more tropical moisture ahead of the frontal boundary early next week. This will bring PW values into the 1.8 to 2.2 inch range across the forecast area by Monday and Tuesday ahead of an upper-level trough and associated cold front. This very moist airmass will promote very heavy rainfall rates likely exceeding 3 inches per hour in heavier downpours. Any training or slow moving convection will likely lead to flash flooding concerns, especially for urban areas with poor runoff and other flood prone areas. The isolated severe risk will continue as well, mainly for some isolated downburst winds. The cold front is expected to slowly move southeast across the region Tuesday and/or Tuesday night with drier air arriving from the northwest. Much of the model data continues to suggest the front will make it to our southeast before stalling, but as is often the case with these weak summertime fronts there is still significant uncertainty about exactly how far it will progress. Right now, we expect it to be drier across our area Wednesday, although the front may not fully clear our southern areas by Wednesday and the highest PoPs will be southern and eastern areas. Drier conditions are expected for Thursday and Friday, but given uncertainty about the extent of the drying in these longer ranges there is still a low chance of convection with peak heating mainly south. High temperatures that will run near to slightly above normal for much of the long term period will likely begin to edge up slightly by Friday. && .AVIATION... (18Z TAFS) Issued at 103 PM EDT Fri Jun 27 2025 Scattered afternoon showers and thunderstorms anticipated this afternoon into the evening. Have tried to convey the best timing for those that could affect the TAF sites. Tomorrow morning fog and low ceilings will be possible especially for those sites that experience rainfall later today. Confidence is fairly high for KTRI to drop again Saturday morning. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 92 72 90 / 30 50 20 60 Knoxville McGhee Tyson Airport, TN 69 89 70 90 / 50 50 30 50 Oak Ridge, TN 69 88 70 90 / 40 50 30 50 Tri Cities Airport, TN 66 86 68 88 / 40 50 40 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM... AVIATION...AC
Hazardous weather outlook, Jun 27, 1:46 PM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 146 PM EDT Fri Jun 27 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 146 PM EDT Fri Jun 27 2025 /1246 PM CDT Fri Jun 27 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered afternoon and evening thunderstorms today. Isolated strong to severe storms are possible, with the main hazards being damaging winds and localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous afternoon and evening thunderstorms are expected through the weekend. Isolated severe storms are possible each day, with the main hazards being damaging winds and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Due to the limited coverage of severe storms, spotter activation is not needed at this time. However, any storm reports are appreciated.
In the hours before
Special weather statement, Jun 27, 1:09 PM EDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
1209 PM CDT Fri Jun 27 2025
TNZ081-082-271800-
Sequatchie TN-Bledsoe TN-
1209 PM CDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEQUATCHIE AND
SOUTHWESTERN BLEDSOE COUNTIES THROUGH 100 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Dunlap, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dunlap, Brayton, Palio, and North Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3549 8515 3524 8532 3533 8545 3552 8528
3552 8520
TIME...MOT...LOC 1709Z 125DEG 7KT 3540 8526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 1:19 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
119 PM EDT Fri Jun 27 2025
TNZ012-013-271800-
Scott TN-Campbell TN-
119 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMPBELL AND
NORTHEASTERN SCOTT COUNTIES THROUGH 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Jacksboro, or 9 miles west of La Follette, moving
north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jacksboro, Jellico, Caryville, Elk Valley, Cove Lake State Park,
Ketchen, Royal Blue, and Norma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 8421 3634 8442 3657 8439 3658 8415
TIME...MOT...LOC 1719Z 191DEG 13KT 3640 8430
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 2:09 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
209 PM EDT Fri Jun 27 2025
VAZ002-271900-
Wise VA-
209 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WISE COUNTY AND THE
CITY OF NORTON THROUGH 300 PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norton, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Norton, Wise, Big Stone Gap, Appalachia, and Pardee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3697 8249 3689 8256 3688 8258 3688 8263
3685 8266 3683 8269 3687 8285 3689 8288
3690 8287 3691 8287 3693 8286 3695 8286
3703 8275 3709 8267
TIME...MOT...LOC 1809Z 039DEG 10KT 3698 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 2:53 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
253 PM EDT Fri Jun 27 2025
NCZ060-TNZ087-271930-
Cherokee NC-Southeast Monroe TN-
253 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN MONROE COUNTIES THROUGH 330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Town Of Santeetlah, or 13 miles west of Robbinsville.
This thunderstorm was drifting slowly to the west.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citico and Unaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3514 8416 3536 8423 3544 8414 3543 8400
3541 8402 3539 8401 3537 8401 3535 8404
3533 8403 3531 8404 3531 8403 3529 8403
3527 8401 3524 8401 3523 8399
TIME...MOT...LOC 1852Z 070DEG 4KT 3532 8405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 3:27 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Morristown TN
327 PM EDT Fri Jun 27 2025
NCZ060-TNZ085>087-101-102-272015-
Cherokee NC-West Polk TN-Northwest Monroe TN-East Polk TN-
Southeast Monroe TN-McMinn TN-
327 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEROKEE...
NORTHEASTERN POLK...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE
COUNTIES THROUGH 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Etowah, or 16 miles south of Madisonville, moving
northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Etowah, Tellico Plains, Bullet Creek, Coker Creek, and Mount Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3526 8407 3515 8434 3532 8455 3549 8426
TIME...MOT...LOC 1927Z 138DEG 5KT 3530 8427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:22 PM EDT | Special Weather Statement | MRX | Marion | 38 min |
| Jun 27, 12:25 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 19 min |
| Jun 27, 1:09 PM EDT | Special Weather Statement | MRX | Sequatchie | 51 min |
| Jun 27, 1:19 PM EDT | Special Weather Statement | MRX | Campbell | 41 min |
| Jun 27, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 47 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | MRX | Monroe | 48 min |
| Jun 27, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 38 min |
| Jun 27, 4:02 PM EDT | Flash Flood Warning | MRX | Monroe | 3 hr |
| Jun 27, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 42 min |
| Jun 27, 7:30 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea | 3 hr |
| Jun 27, 7:52 PM EDT | Special Weather Statement | MRX | Roane | 38 min |
| Jun 27, 2:09 PM EDT | Special Weather Statement | MRX | Wise, City of Norton | 51 min |
| Jun 27, 2:53 PM EDT | Special Weather Statement | MRX | Cherokee | 37 min |
| Jun 27, 4:35 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.